Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
Tsh all over the place!(3 Posts)
I’ve been on levothyroxine for 4 years now. I take 25mcg a day, except on one day a week I take 50mcg. At my annual blood test My TSh was too low, I didn’t find out the exact figure because it wasn’t the doctor who called, I was just told to drop the extra tablet, take 25mcg every day and get my blood retested in 6 weeks.
Now my tsh is too high (at 15), just by dropping one 25mcg tablet a week. My doctor is astonished. I knew it would be high because I could feel it.
I’m being referred to an endocrinologist, but has anyone experienced this sensitivity to levothyroxine? I’m finding it so hard to find a balance.
25mcg is not even a starting dose, so I think the sooner you see a knowledgeable endo the better. Your GP clearly doesn't know what he's doing.
You should start on at least 50 mcgs and re-test every six weeks, adding 25mcgs each time until your symptoms are relieved. Most people end up on around 150/175mcgs. A dose of 25mcgs is often enough to knock out your own thyroid function, which is what I suspect has happened here, without providing anything like adequate replacement.
Hi. Thanks for answering. When I was on 25mcgs each day, with 50 once a week I felt absolutely fine, although the blood test showed I was over medicated.
When I first started on the medication I was on 50mcg a day, and I was so over medicated I was a complete mess. I didn’t sleep for weeks and all my muscles were twitching and shaking.
Join the discussion
Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Get started »
Please login first.